Alert archive / Wyoming / River Flood Warnings in 2011
River Flood Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at Jul 8, 2011, 10:01 PM MDT for Carbon County, Wyoming. It took effect at Jul 9, 2011, 7:51 AM MDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2011, 10:01 PM MDT (04:01 UTC)
- In effect from
- Jul 9, 2011, 7:51 AM MDT
- Expired
- Jul 11, 2011, 3:17 AM MDT
- In force
- 43 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- Minor
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River near Sinclair (SINW4). The gauge peaked at 9.49 ft at Jul 10, 2011, 9:00 AM MDT.
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06630000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
931 WGUS45 KCYS 090401 FLWCYS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1001 PM MDT FRI JUL 8 2011 ...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SINCLAIR. ADDITIONAL RAINFALL OVER THE PAST FEW DAYS HAS CAUSED RISES ON THE NORTH PLATTE RIVER AND ITS TRIBUTARIES. IN FACT... THE NORTH PLATTE RIVER AT SINCLAIR WILL RISE BACK ABOVE FLOOD STAGE SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. THE RIVER WILL THEN SLOWLY FALL THROUGH THE MIDDLE OF NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED. DO NOT WALK... RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING JULY 9. && WYC007-100401- /O.NEW.KCYS.FL.W.0016.110709T1500Z-110710T1200Z/ /SINW4.1.ER.110709T1500Z.110709T1800Z.110710T0600Z.NO/ 1001 PM MDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WARNING FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * FROM SATURDAY MORNING TO SUNDAY MORNING. * AT 945 PM FRIDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MORNING SATURDAY AND CONTINUE TO RISE TO NEAR 9.2 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON JUN 8 1952. $$
4 follow-up statements
929 WGUS85 KCYS 091404 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 804 AM MDT SAT JUL 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA. ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED SATURDAY EVENING. && WYC007-101404- /O.EXT.KCYS.FL.W.0016.110709T1351Z-110711T0600Z/ /SINW4.1.ER.110709T1122Z.110710T1200Z.110711T0000Z.NO/ 804 AM MDT SAT JUL 9 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM SATURDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.6 FEET BY TOMORROW MORNING. THE RIVER IS THEN FORECAST TO FALL BELOW FLOOD STAGE SUNDAY EVENING. * IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.5 FEET ON JUN 19 1995. $$ WYC007-101404- /O.EXT.KCYS.FL.W.0005.000000T0000Z-110712T0130Z/ /SRAW4.2.ER.110603T0630Z.110618T2000Z.110711T1930Z.NR/ 804 AM MDT SAT JUL 9 2011 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT SARATOGA. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM SATURDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN IS UNDER WATER. WATER APPROACHING BASE OF WOODEN STEPS OF NE CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT BANK. * IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER. * IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND PARK. * IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING AREAS WITH ONLY MINOR FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.4 FEET ON JUN 7 1952. $$
988 WGUS85 KCYS 100237 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 837 PM MDT SAT JUL 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA. ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED SUNDAY MORNING. && WYC007-110237- /O.EXT.KCYS.FL.W.0016.000000T0000Z-110712T0430Z/ /SINW4.1.ER.110709T1122Z.110710T1800Z.110711T2230Z.NO/ 837 PM MDT SAT JUL 9 2011 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 745 PM SATURDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.4 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.4 FEET ON JUN 7 1997. $$ WYC007-110236- /O.EXT.KCYS.FL.W.0005.000000T0000Z-110713T0200Z/ /SRAW4.2.ER.110603T0630Z.110618T2000Z.110712T2000Z.NR/ 837 PM MDT SAT JUL 9 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT SARATOGA. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 745 PM SATURDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EARLY AFTERNOON. * IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN IS UNDER WATER. WATER APPROACHING BASE OF WOODEN STEPS OF NE CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT BANK. * IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER. * IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND PARK. * IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING AREAS WITH ONLY MINOR FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.4 FEET ON JUN 7 1952. $$
115 WGUS85 KCYS 101359 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 759 AM MDT SUN JUL 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR. ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED SUNDAY EVENING. && WYC007-111359- /O.EXT.KCYS.FL.W.0016.000000T0000Z-110711T1800Z/ /SINW4.1.ER.110709T1122Z.110710T1800Z.110711T1200Z.NO/ 759 AM MDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM SUNDAY THE STAGE WAS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.5 FEET ON JUN 19 1995. $$ WYC007-111359- /O.EXT.KCYS.FL.W.0005.000000T0000Z-110712T2000Z/ /SRAW4.2.ER.110603T0630Z.110618T2000Z.110712T1400Z.NR/ 759 AM MDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT SARATOGA. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM SUNDAY THE STAGE WAS 8.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET. * FORECAST...THE RIVER WILL FALL SLIGHTLY TO 8.6 FEET BY THIS AFTERNOON...THEN RISE TO NEAR 8.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 10.5 FEET...MAJOR FLOOD. WIDESPREAD FLOODING IN SARATOGA. * IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER. * IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND PARK. * IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING AREAS WITH ONLY MINOR FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.8 FEET ON JUN 5 1997. $$
354 WGUS85 KCYS 110300 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 900 PM MDT SUN JUL 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR. ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING. && WYC007-110917- /O.EXT.KCYS.FL.W.0016.000000T0000Z-110711T0917Z/ /SINW4.1.ER.110709T1122Z.110710T1530Z.110711T0317Z.NO/ 900 PM MDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 845 PM SUNDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON JUN 8 1952. $$ WYC007-120300- /O.CON.KCYS.FL.W.0005.000000T0000Z-110712T2000Z/ /SRAW4.2.ER.110603T0630Z.110618T2000Z.110712T1400Z.NR/ 900 PM MDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT SARATOGA. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 745 PM SUNDAY THE STAGE WAS 8.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN IS UNDER WATER. WATER APPROACHING BASE OF WOODEN STEPS OF NE CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT BANK. * IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER. * IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND PARK. * IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING AREAS WITH ONLY MINOR FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.8 FEET ON JUN 5 1997. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jul 8, 7:43 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 8, 7:43 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 743 PM MDT FRI JUL 8 2011 .UPDATE... SEVERE WEATHER THREAT HAS MOVED WELL EAST OF THE AREA...THEREFORE HAVE CANCELLED THE SVR THUNDERSTORM WATCH FOR THE NEB PANHANDLE. ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE AREA THROUGH THE EVENING...BUT ARE NOT EXPECTED TO BECOME SEVERE. && .PREV DISCUSSION... /ISSUED 541 PM MDT FRI JUL 8 2011/ UPDATE...UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 11 PM FOR ALL OF THE WESTERN NEBRASKA PANHANDLE COUNTIES. SHORT TERM...TONIGHT THROUGH SUNDAY...EXPECT A FAIRLY ACTIVE AFTERNOON AND EVENING AS CONVECTION THAT FORMED EARLIER OVR THE HIER TERRAIN PUSHES EAST OUT ONTO THE PLAINS. STORMS HAVE BEEN FAIRLY SHALLOW AND WEAK OVR SOUTHEAST WYOMING THUS FAR. AT THE SFC...A PREFRONTAL TROUGH WAS ANALYZED NR THE WY/NE STATELINE. EXPECT THUNDERSTORMS TO GRADUALLY BECOME MORE ORGANIZED AS THEY PUSH INTO THE WRN NEBRASKA PANHANDLE LATE THIS AFTERNOON/EVENING. PROGD SBCAPES OF 500 TO 1000 J/KG WILL BE AVAILABLE NR THIS SFC TROUGH THROUGH EARLY EVENING. DEEP LAYER SHEAR IS NOT ALL THAT IMPRESSIVE...OF NR 30 KNOTS. WOULD EXPECT THE PRIMARY HAZARD TO BE WIND GUSTS...AS THE AMBIENT SFC FLOW IS ALREADY 20 TO 30 MPH WEST OF THE SFC TROUGH. CERTAINLY CANT RULE OUT SOME HAIL AS WELL...ESPECIALLY FURTHER EAST OF THE WRN NEBRASKA PANHANDLE. PRECIPITABLE WATERS OF 1 TO 1.5 INCHES THRU THIS EVENING WOULD SUGGEST THAT HEAVY RAIN WILL ALSO ACCOMPANY THESE THUNDERSTORMS. THIS CONVECTION SHOULD WEAKEN AND DEPART QUICKLY THIS EVENING...YIELDING SOME LINGERING MID-LEVEL CLOUDS OVERNIGHT. BY SATURDAY...AN UPPER LOW OVR THE CANADIAN ROCKIES WILL CONTINUE TO SHIFT EAST OUT ONTO THE PRAIRIE PROVINCES. AS A RESULT...THE UPPER HIGH WILL FLATTEN AS IT IS PUSHED EAST TOWARDS THE MID-MISSISSIPPI RIVER VALLEY. ALTHOUGH MONSOONAL MOISTURE WILL REMAIN IN THE MID- LEVELS ON SATURDAY...BOUNDARY LAYER MOISTURE WILL BE MUCH LESS WITH SFC DEWPOINTS THAT SHOULD BE 10 DEGREES LOWER. THAT SAID...CANT RULE OUT SOME AFTERNOON AND EARLY EVENING SHOWERS/THUNDERSTORMS ESPECIALLY OVR THE HIER TERRAIN. ANYTHING THAT DOES DEVELOP ON SATURDAY WILL BE MUCH LESS IN COVERAGE AND STRENGTH THAN THOSE TODAY. WEST/SOUTHWEST FLOW WILL CONTINUE ON SUNDAY AND WITH SFC MOISTURE RETURNING...EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. AFTERNOON TEMPERATURES WILL REMAIN PERSISTENT THROUGH THE WEEKEND...WITH HIGHS GENERALLY IN THE 80S OVR SE WYOMING TO THE LOW 90S OVR THE WRN NEBRASKA PANHANDLE. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT...FAIRLY WEAK SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH THE PERIOD AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE SOUTHERN PLAINS AND THEN SHIFTS EAST THROUGH THE WEEK. THAT WILL MAINTAIN THE MONSOONAL MOISTURE FLOW INTO THE CWA AND THUS CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. A SERIES OF SHORTWAVES WILL MOVE ACROSS THE AREA IN THIS FLOW PATTERN WITH THE LEESIDE SFC TROUGH REMAINING QUASI-STATIONARY. SOUTHEASTERLY UPSLOPE FLOW IN THE LOW LEVELS WILL THUS PERSIST THROUGH THE MIDDLE OF THE WEEK WHICH WILL HELP SOME OF THESE STORMS TO BE STRONG AT TIMES AND AT THE VERY LEAST PRODUCE HEAVY RAIN. LOOKS LIKE THE LEESIDE SFC TROUGH WILL SHIFT EAST ON THURSDAY AND WILL FOCUS THE BETTER CHANCE FOR STORMS EAST OF THE AREA. OVERALL...EXPECT SEASONAL TEMPERATURES TO REMAIN ACROSS THE FORECAST AREA THROUGH THE PERIOD. AVIATION...00Z TAFS. VFR CONDITIONS WILL OCCUR ACROSS THE AREA THROUGH SATURDAY MORNING...WITH THE EXCEPTION OF AREAS IN AND NEAR THUNDERSTORMS...WHERE BRIEF MVFR CONDITIONS WILL OCCUR. SMALL HAIL AND GUSTY WINDS WILL ALSO OCCUR WITH THE THUNDERSTORMS. FIRE WEATHER...THUNDERSTORMS WILL BE FAIRLY WIDESPREAD OVER THE DISTRICT THROUGH THE EVENING AS MOISTURE REMAINS ABUNDANT. THE ATMOSPHERE DRIES SOME ON SATURDAY AS SURFACE WINDS BECOME WESTERLY AND THE MID AND UPPER LEVEL MOISTURE PLUME IS SHUNTED SOUTH. SO...ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ON BOTH SATURDAY AND SUNDAY...COVERAGE WILL BE LESS. TEMPERATURES WILL BE WARM THROUGH THE WEEKEND...AS HIGHS CLIMB INTO THE 80S OVR WYOMING AND THE LOW 90S IN WESTERN NEBRASKA. MINIMUM RELATIVE HUMIDITIES SHOULD DROP INTO THE 20 TO 30 PERCENT RANGE OVER THE WEEKEND. UNSETTLED WEATHER WILL CONTINUE INTO EARLY NEXT WEEK. HYDROLOGY...WATER LEVELS IN THE RIVERS AND STREAMS ACROSS THE CWA CONTINUE TO SLOWLY FALL. FLOOD WARNINGS AT THIS TIME ARE NOW LIMITED TO THE UPPER NORTH PLATTE RIVER AT SARATOGA AND THAT SITE SHOULD BE BELOW FLOOD STAGE SATURDAY EVENING. THE SNOW LEVEL WAS AT ABOUT 10000 FEET MSL AND THE MELT FROM THOSE ELEVATIONS WILL KEEP RIVER LEVELS HIGH...BUT STILL SLOWLY FALLING. ABUNDANT MOISTURE WILL CONTINUE TO RESULT IN WIDESPREAD AFTERNOON AND EVENING THUNDERSTORMS TODAY AND AGAIN EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL MAY PRODUCE BRIEF SHORT-LIVED RISES IN AREA RIVERS TODAY AND AGAIN EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SLA LONG TERM/AVIATION...KMD
Hazardous weather outlook, Jul 8, 7:45 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT FRI JUL 8 2011 WYZ101>119-092200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 745 PM MDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS MONSOONAL MOISTURE CONTINUES TO STREAM ACROSS THE REGION. SOME STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-092200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 745 PM MDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS MONSOONAL MOISTURE CONTINUES TO STREAM ACROSS THE REGION. GUSTY WINDS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 8, 5:06 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 2 SSW SIDNEY 41.11N 102.98W
07/08/2011 M54 MPH CHEYENNE NE ASOS
&&
HAMMERLocal storm report, Jul 8, 5:13 PM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 3 W SIDNEY 41.14N 103.02W
07/08/2011 E70.00 MPH CHEYENNE NE TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS ON THE LEADING EDGE OF THE
STORM.
&&
HAMMERLocal storm report, Jul 8, 5:16 PM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 2 SSW SIDNEY 41.11N 102.98W
07/08/2011 M61 MPH CHEYENNE NE ASOS
&&
HAMMERLocal storm report, Jul 8, 5:21 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND GST 4 N SIDNEY 41.19N 102.97W
07/08/2011 E70 MPH CHEYENNE NE TRAINED SPOTTER
&&
HAMMERLocal storm report, Jul 8, 5:34 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 8 NE SIDNEY 41.22N 102.86W
07/08/2011 E50 MPH CHEYENNE NE TRAINED SPOTTER
&&
HAMMERLocal storm report, Jul 8, 9:46 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
946 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHEYENNE 41.15N 104.79W
07/08/2011 E0.25 INCH LARAMIE WY NWS EMPLOYEE
PEA SIZED HAIL AND MODERATE RAINFALL AT WFO CYS.
0312 PM HAIL 6 SE BURNS 41.13N 104.28W
07/08/2011 E0.50 INCH LARAMIE WY TRAINED SPOTTER
HALF INCH DIAMETER HAIL WAS ACCOMPANIED BY ESTIMATED WIND
GUSTS OF UP TO 40 MPH. ALSO VERY HEAVY RAIN.
0420 PM TSTM WND GST 10 SE KIMBALL 41.13N 103.52W
07/08/2011 E50.00 MPH KIMBALL NE TRAINED SPOTTER
ESTIMATED WIND GUSTS TO AT LEAST 50 MPH. ALSO TORRENTIAL
RAIN.
0455 PM TSTM WND GST 7 WNW SIDNEY 41.17N 103.09W
07/08/2011 E50.00 MPH CHEYENNE NE TRAINED SPOTTER
ALSO VERY HEAVY RAIN.
0459 PM TSTM WND GST 2 SSW SIDNEY 41.11N 102.98W
07/08/2011 M54.00 MPH CHEYENNE NE ASOS
0500 PM TSTM WND GST 3 W SIDNEY 41.14N 103.02W
07/08/2011 E70.00 MPH CHEYENNE NE TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS ON THE LEADING EDGE OF THE
STORM.
0502 PM TSTM WND GST 2 SSW SIDNEY 41.11N 102.98W
07/08/2011 M61.00 MPH CHEYENNE NE ASOS
0509 PM TSTM WND GST 4 N SIDNEY 41.19N 102.97W
07/08/2011 E70.00 MPH CHEYENNE NE TRAINED SPOTTER
0525 PM TSTM WND GST 8 NE SIDNEY 41.22N 102.86W
07/08/2011 E50.00 MPH CHEYENNE NE TRAINED SPOTTER
&&
HAMMERNearby
River Flood Warnings in Wyoming, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.